Uniqueness of unbounded occupied and vacant components in Boolean models

Meester, Ronald ; Roy, Rahul (1994) Uniqueness of unbounded occupied and vacant components in Boolean models The Annals of Applied Probability, 4 (3). pp. 933-951. ISSN 1050-5164

Full text not available from this repository.

Official URL: http://projecteuclid.org/euclid.aoap/1177004978

Related URL: http://dx.doi.org/10.1214/aoap/1177004978


We consider Boolean models in d-dimensional Euclidean space. Each point of a stationary, ergodic point process is the center of a ball with random radius. In this way, the space is partitioned into an occupied and a vacant region. We are interested in the number of unbounded occupied or vacant components that can coexist. We show that under very general conditions on the distribution of the radius random variable, there can be at most one unbounded component of each type. In case the point process is Poisson, we obtain uniqueness of the unbounded components without imposing any condition at all. Although we do not prove the necessity of the conditions to prove uniqueness, we obtain examples of stationary, ergodic point processes where the unbounded components are not unique when the conditions are violated. Finally, we discuss more general random shapes than just balls which are centered at the points of the point process.

Item Type:Article
Source:Copyright of this article belongs to Institute of Mathematical Statistics.
Keywords:Boolean Models; Uniqueness; Point Processes; Continuum Percolation
ID Code:72332
Deposited On:29 Nov 2011 11:31
Last Modified:29 Nov 2011 11:31

Repository Staff Only: item control page